Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 174, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2021, 8:04 PM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 13, 2021, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WUUS54 KSHV 140104
SVRSHV
LAC043-069-127-140200-
/O.NEW.KSHV.SV.W.0174.210614T0104Z-210614T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
804 PM CDT Sun Jun 13 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Grant Parish in north central Louisiana...
Southeastern Natchitoches Parish in northwestern Louisiana...
Southern Winn Parish in north central Louisiana...
* Until 900 PM CDT.
* At 804 PM CDT, a severe thunderstorm was located 11 miles south of
Winnfield, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ball, Colfax, Montgomery, Dry Prong, Atlanta, Cloutierville, Lake
Iatt, Chopin, Aloha, Williana and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3141 9267 3140 9268 3140 9270 3142 9268
3143 9269 3145 9268 3144 9270 3145 9271
3147 9271 3147 9269 3152 9272 3143 9285
3147 9305 3188 9279 3180 9242 3143 9243
3139 9266
TIME...MOT...LOC 0104Z 020DEG 17KT 3175 9265
HAIL...<.75IN
WIND...60MPH
$$
091 follow-up statement
464
WWUS54 KSHV 140146
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
846 PM CDT Sun Jun 13 2021
LAC043-069-127-140200-
/O.CON.KSHV.SV.W.0174.000000T0000Z-210614T0200Z/
Grant LA-Natchitoches LA-Winn LA-
846 PM CDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN GRANT...SOUTHEASTERN NATCHITOCHES AND SOUTHERN WINN
PARISHES...
At 846 PM CDT, severe thunderstorms were located along a line
extending from near Timber Trails to near Lena to near Flatwoods,
moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ball, Colfax, Montgomery, Cloutierville, Chopin, Aloha and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3146 9302 3165 9294 3176 9287 3160 9266
3153 9243 3143 9243 3139 9266 3141 9267
3140 9268 3140 9270 3142 9268 3143 9269
3145 9268 3144 9270 3145 9271 3147 9271
3147 9269 3152 9272 3143 9285
TIME...MOT...LOC 0146Z 015DEG 20KT 3146 9248 3143 9274 3149 9286
HAIL...<.75IN
WIND...60MPH
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:32 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 13, 6:32 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 632 PM CDT Sun Jun 13 2021 .AVIATION... While VFR conditions are anticipated for the entire TAF period, there may be a brief window for some MVFR visibility to occur at KLFK past 14/11z. /44/ && .PREV DISCUSSION... /issued 253 PM CDT Sun Jun 13 2021/ SHORT TERM.../Tonight through Monday Night/ For the rest of today...While the chance is fairly low, isolated showers and thunderstorms will be possible this afternoon, with the best chances coming for areas along and southeast of a line from Lufkin, TX to Ringold, LA to near El Dorado, AR. Should showers and thunderstorms move into this area, there is a threat a few of them could become strong to severe at times. Already seeing an uptick of thunderstorms firing across southwest Arkansas and northwest Louisiana. Meanwhile, satellite imagery from this afternoon continues to show an increase in cu across the entire area. In addition, afternoon heat indices could reach the lower to mid 100s, so continue to use caution if outdoors for an extended period of time. Upper-level ridge will continue to control the southwest CONUS through the short term period and beyond. We could see additional showers and thunderstorms across the area into the early overnight hours as the passing backdoor cold front could struggle to clear the area. Overnight lows will range from the lower to mid 70s once again across the area. On Monday, additional afternoon showers and thunderstorms will once again be possible across our far southern and southwest zones as the remnant frontal boundary lingers. High temperatures on Monday will once again climb into the lower to mid 90s across the area with afternoon heat indices reaching the upper 90s to lower 100s across the area. Monday night will be slightly "cooler" across our northern zones with lows falling into the upper 60s, with lower 70s expected elsewhere. /33/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 96 72 96 / 20 0 0 0 MLU 74 93 72 95 / 30 10 0 0 DEQ 71 95 69 95 / 0 0 0 0 TXK 74 94 71 94 / 0 0 0 0 ELD 72 95 69 95 / 20 0 0 0 TYR 75 94 74 95 / 0 0 0 0 GGG 74 94 72 95 / 10 0 0 0 LFK 74 96 75 96 / 10 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 33/44
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Shreveport LA 115 PM CDT Sun Jun 13 2021 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150-141200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk- 115 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms will be possible late this afternoon and evening across portions of East Texas and Southwest Arkansas. In addition, temperatures will climb into the lower and mid 90s, and when combined with the humidity, will result in heat indices ranging from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Hot and dry conditions are expected for much of this week across the region, as an upper level ridge of high pressure builds back east into the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be be needed through tonight. ARZ071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-141200- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 115 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected to develop by mid and late afternoon across Northcentral Louisiana and Lower East Texas, and spread west southwest across these areas during the evening in advance of an approaching upper level disturbance. Given the extent of instability that has developed, some of these storms may be strong to severe, with damaging winds and brief heavy rainfall possible. These storms should gradually diminish late tonight with reduced instability. In addition, afternoon temperatures will climb into the lower to mid 90s across much of the region. When combined with the humidity, heat indices will range from 101 to 105 degrees, with some locations briefly exceeding 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to widely scattered showers and thunderstorms will be possible Monday afternoon and evening over the southern sections of Northcentral Louisiana and Deep East Texas, before mostly dry conditions return Tuesday through much of the coming work week. Moisture should begin to increase by Saturday to support the return of at least isolated showers and thunderstorms for next weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and evening. 15
In the hours before
Special weather statement, Jun 13, 6:16 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
616 PM CDT Sun Jun 13 2021
LAZ021-022-140000-
Caldwell LA-La Salle LA-
616 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL AND NORTHERN LA
SALLE PARISHES UNTIL 700 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving south at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Columbia, Jena, Olla, Clarks, Grayson, Midway, Urania, Tullos,
Spaulding, Riverton, Standard, Kelly, Zenoria and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3209 9189 3207 9193 3204 9190 3193 9191
3193 9201 3164 9201 3171 9237 3173 9236
3174 9236 3176 9234 3178 9235 3178 9236
3219 9211 3218 9198 3217 9198 3217 9194
3216 9190 3214 9190 3213 9188
TIME...MOT...LOC 2316Z 010DEG 25KT 3206 9202
09Special weather statement, Jun 13, 7:10 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Shreveport LA 710 PM CDT Sun Jun 13 2021 LAZ019>022-140100- Caldwell LA-Winn LA-La Salle LA-Grant LA- 710 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...SOUTHWESTERN CALDWELL...LA SALLE AND EAST CENTRAL WINN PARISHES UNTIL 800 PM CDT... At 709 PM CDT, Doppler radar was tracking a strong thunderstorm near Jena, or 22 miles south of Columbia, moving south at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Jena, Olla, Midway, Urania, Tullos, Georgetown, Nebo, Spaulding, Rogers, Catahoula Lake, Standard, Rochelle, Zenoria and Burlington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3160 9255 3201 9232 3189 9201 3143 9201 TIME...MOT...LOC 0009Z 021DEG 18KT 3178 9213 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Special Weather Statement | SHV | LaSalle | 50 min |
| Jun 13, 8:28 PM CDT | Special Weather Statement | SHV | Winn | 32 min |
| Jun 13, 8:56 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 64 min |
| Jun 13, 10:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 59 min |
| Jun 14, 3:06 AM CDT | Heat Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.